Discrete Inverted Nadarajah-Haghighi Distribution: Properties and Classical Estimation with Application to Complete and Censored data

  • Bhupendra Singh Chaudhary Charan Singh University
  • Ravindra Pratap Singh Central University of Rajasthan
  • Amit Singh Nayal Chaudhary Charan Singh University
  • Abhishek Tyagi Chaudhary Charan Singh University
Keywords: Covid-19, Nadarajah-Haghighi distribution, discrete distribution, Maximum likelihood estimation, random censoring


In this article, we have developed the discrete version of the continuous inverted Nadarajah-Haghighi distribution and called it a discrete inverted Nadarajah-Haghighi distribution. The present model is well enough to model not only the over-dispersed and positively skewed data but it can also model upside-down bathtub-shaped, decreasing failure rate, and randomly right-censored data. Here, we have developed some important statistical properties for the proposed model such as quantile, median, moments, skewness, kurtosis, index of dispersion, entropy, expected inactivity time function, stress-strength reliability, and order statistics. We have estimated the model parameters through the method of maximum likelihood under complete and censored data. An algorithm to generate randomly right-censored data from the proposed model is also presented. The extensive simulation studies are presented to test the behavior of the estimators with complete and censored data. Finally, two complete and two censored data are used to illustrate the utility of the proposed model.


M. Alizadeh, M. N. Khan, M. Rasekhi, and G. G. Hamedani, A New Generalized Modified Weibull Distribution, Statistics, Optimization & Information Computing, vol. 9, no. 1, pp. 17-34, 2021.

M. Abo Raya, A New One-parameter G Family of Compound Distributions: Copulas, Statistical Properties and Applications, Statistics, Optimization & Information Computing, vol. 9, no. 4, pp. 942-962, 2021.

M. S. Eliwa, E. D. Medhat, A. H. El-Bassiouny, A. Tyagi, and M. El-Morshedy, The Weibull Distribution: Reliability Characterization Based on Linear and Circular Consecutive Systems, Statistics, Optimization & Information Computing, vol. 9, no. 4, pp. 974-983, 2021.

H. Elgohari, M. Ibrahim, and H. M. Yousof, A New Probability Distribution for Modelling Failure and Service Times: Properties, Copulas and Various Estimation Methods, Statistics, Optimization & Information Computing, vol. 9, no. 3, pp. 555-586, 2021.

T. Nakagawa and S. Osaki, The discrete Weibull distribution IEEE Transactions on Reliability, vol. 24, no. 5, pp. 300-301, 1975.

D. Roy, Discrete Rayleigh distribution, IEEE Trans. Reliab. Vol. 53, pp. 255–260, 2004.

H. Krishna and P.S. Pundir, Discrete Burr and discrete Pareto distributions, Statistical Methodology, vol. 6, no. 2, pp. 177-188, 2009.

M. A. Jazi, C. D. Lai, and M. H. Alamatsaz, A discrete inverse Weibull distribution and estimation of its parameters, Statistical Methodology, vol. 7, no. 2, pp. 121-132, 2010

S. Chakraborty and D. Chakravarty, Discrete gamma distributions: properties and parameter estimations, Communications in Statistics-Theory and Methods, vol. 41, no. 18, pp. 3301-3324, 2012.

V. Nekoukhou and H. Bidram, The exponentiated discrete Weibull distribution, SORT, vol. 39, pp. 127-146, 2015.

K. Jayakumar and M. G. Babu, Discrete Weibull geometric distribution and its properties, Communications in Statistics-Theory and Methods, vol. 47, no. 7, pp. 1767-1783, 2018.

A. Tyagi, N. Choudhary, and B. Singh, Discrete additive Perks-Weibull distribution: Properties and applications, Life Cycle Reliability and Safety Engineering, vol. 8, no. 3, pp. 183-199, 2019.

M. Shafqat, S. Ali, I. Shah, and S. Dey, Univariate Discrete Nadarajah and Haghighi Distribution: Properties and Different Methods of Estimation, Statistica, vol. 80, no. 3, pp. 301-330, 2020.

A. Tyagi, N. Choudhary, and B. Singh, A new discrete distribution: Theory and applications to discrete failure lifetime and count data, Journal of Applied. Probability and Statistics, vol. 15, pp. 117-143, 2020.

M. El-Morshedy, M. S. Eliwa, and H. Nagy, A new two-parameter exponentiated discrete Lindley distribution: properties, estimation and applications. Journal of applied statistics, vol. 47, no. 2, pp. 354-375, 2020a.

M. S. Eliwa, Z. A. Alhussain, and M. El-Morshedy, Discrete Gompertz-G family of distributions for over-and under-dispersed data with properties, estimation, and applications, Mathematics, vol. 8, no. 3, pp. 358, 2020.

M. El-Morshedy, M. S. Eliwa, and E. Altun, Discrete Burr-Hatke distribution with properties, estimation methods and regression model, IEEE access, vol. 8, pp. 74359-74370, 2020b.

M. El-Morshedy, E. Altun, and M. S. Eliwa. (2021a), A new statistical approach to model the counts of novel coronavirus cases, Mathematical Sciences, pp. 1-14, 2021a.

M. El-Morshedy, M. S. Eliwa, and A. Tyagi, A discrete analogue of odd Weibull-G family of distributions: properties, classical and Bayesian estimation with applications to count data, Journal of Applied Statistics, pp. 1-25, 2021b.

B. Singh, V. Agiwal, A. S. Nayal, and A. Tyagi, A Discrete Analogue of Teissier Distribution: Properties and Classical Estimation with Application to Count Data, Reliability: Theory & Applications, 17(1 (67)), 340-355, 2022.

M. H. Tahir, G. M. Cordeiro, S. Ali, S. Dey, and A. Manzoor, The inverted Nadarajah–Haghighi distribution: estimation methods and applications, Journal of Statistical Computation and Simulation, vol. 88, no. 14, pp. 2775-2798, 2018.

S. Chakraborty, Generating discrete analogues of continuous probability distributions-A survey of methods and constructions, Journal of Statistical Distributions and Applications, vol. 2, no. 1, pp. 6, 2015.

J. P. Klein and M. L. Moeschberger, Survival analysis: techniques for censored and truncated data Springer, New York, vol. 1230, 2003.

R. Garg, M. Dube, and H. Krishna, Estimation of parameters and reliability characteristics in Lindley distribution using randomly censored data, Statistics, Optimization and Information Computing, vol. 8, no. 1, pp. 80-97, 2020.

H. Krishna, and N. Goel, Maximum likelihood and Bayes estimation in randomly censored geometric distribution, Journal of Probability and Statistics, 2017.

R. P. de Oliveira, Peres de Oliveira, M. V., E. Z. Martinez, and J. A. Achcar, Use of a discrete Sushila distribution in the analysis of right-censored lifetime data, Model Assisted Statistics and Applications, vol. 14, no. 3, pp. 255-268, 2019.

J. A. Achcar, E. Z. Martinez, B. C. L. de Freitas, and M. V. de Oliveira Peres, Classical and Bayesian inference approaches for the exponentiated discrete Weibull model with censored data and a cure fraction, Pakistan Journal of Statistics and Operation Research, pp. 467-481, 2021.

V. K. Rohatgi and A. K. E. Saleh, An introduction to probability and statistics, 2nd ed. John Wiley and Sons, NewYork, 2001.

J.F. Kenney and E.S. Keeping, Mathematics of statistics, Part 1, 3rd edn. Princeton, NJ, pp. 101–102, 1962.

J.J.A. Moors, A quantile alternative for kurtosis, J R Stat Soc, vol. 37, pp. 25–32, 1988.

A. R ́enyi, On measures of entropy and information, Mathematical Statistics and Probability, vol. 1, pp. 547-561, 1961.

N. Choudhary, A. Tyagi, and B. Singh, Estimation of R=P[Y¡X¡Z] under Progressive Type-II Censored Data from Weibull

Distribution, Lobachevskii Journal of Mathematics vol. 42, pp. 318–335, 2021.

E. G ́omez-D ́eniz and E. Calder ́ın-Ojeda, The discrete Lindley distribution: properties and applications, Journal of Statistical Computation and Simulation, vol. 81, no. 11, pp. 1405-1416, 2011.

M. S. Eliwa and M. El-Morshedy, A one-parameter discrete distribution for over-dispersed data: statistical and reliability properties with applications, Journal of Applied Statistics, pp. 1-21, 2021.

P. L. Ramos, D. C. Guzman, A. L. Mota, F. A. Rodrigues, and F. Louzada, Sampling with censored data: a practical guide, arXiv preprint arXiv:2011.08417, 2020.

J. F. Lawless, Statistical models and methods for lifetime data, John Wiley and Sons, vol. 362, 2011.

A. Tyagi, N. Choudhary, and B. Singh, Inferences on discrete Rayleigh distribution under type-II censored data using a tie-run approach, International Journal of Agricultural and Statistical Sciences, vol. 16(1), pp. 939-951, 2022

How to Cite
Singh, B., Singh, R. P., Nayal, A. S., & Tyagi, A. (2022). Discrete Inverted Nadarajah-Haghighi Distribution: Properties and Classical Estimation with Application to Complete and Censored data. Statistics, Optimization & Information Computing, 10(4), 1293-1313. https://doi.org/10.19139/soic-2310-5070-1365
Research Articles